Texas, 2024

Heat in Texas, July 15 to 16, 2024

July 15 to 16, 2024 · NWS FWD · 28 events in 28 counties and zones

North and Central Texas remained beneath the eastern flank of a mid level ridge in mid July, resulting in heat index values at or above 105 across the eastern half of the region, warranting a Heat Advisory for July 15 and 16.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

North and Central Texas remained beneath the eastern flank of a mid level ridge in mid July, resulting in heat index values at or above 105 across the eastern half of the region, warranting a Heat Advisory for July 15 and 16.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 15, 4:37 AM CST, 6 hours 23 minutes earlier.

Area forecast discussion, Jul 15, 4:37 AM CST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
537 AM CDT Mon Jul 15 2024

...New Aviation, Short Term...

.SHORT TERM... /NEW/
Update:

No changes are needed to the forecast through Tuesday. Hot and dry
conditions are expected with deep afternoon mixing resulting in
breezy winds at times. An assessment of changes/extension to the
current Heat Advisory for Tuesday will be made later today.

Dunn

Previous Discussion:
/Overnight through Tuesday/

Mid level ridging will continue to be centered over the Four
Corners region through Tuesday, but its eastern periphery will
extend well into the Southern Plains and North Texas resulting in
a continued slight upward trend in temperatures. While it will be
hot, a tightening gradient through the Plains will result in
increased southwesterly flow. While this often leads to warmer
temperatures, afternoon mixing is deep and with modest flow (~30
kt at 850 mb), we should see at least semi-breezy afternoon and
evening conditions. Dewpoints will likely fall into the low/mid
60s resulting in heat indices near or just slightly above ambient
air temperatures. That being said, temperatures will climb into
the upper 90s to near 102 today and likely a degree or two warmer
on Tuesday. While it will be hot, it shouldn't be oppressive given
the breeze and lower humidity. At this time, no changes are
planned to the current Heat Advisory. No precipitation is expected
today or Tuesday across the region.

Dunn

&&

.LONG TERM... /Issued 239 AM CDT Mon Jul 15 2024/
/Wednesday and Beyond/

Another hot and mostly sunny day is expected Wednesday ahead of a
weather pattern change that will bring increased rain chances and
slightly cooler temperatures toward the end of the work week.
Expect afternoon highs in the upper 90s to 102 degrees Wednesday
with peak heat index values 102 to 107 degree range.

A shortwave trough digging south across the Plains will send a
cold front toward North Texas late Wednesday into early Thursday.
This boundary will provide a focus for scattered thunderstorm
development through Thursday and Friday as it gradually progresses
southward and mixes out over Central Texas. Current consensus is
for FROPA to reach our Red River counties late Wednesday afternoon
into Wednesday evening reaching our southern counties late in the
day Thursday. Thunderstorm coverage will likely be highest
along/east of I-35 where lower mid-level heights and deeper
moisture are expected to overlap. Additionally, coverage will
likely reach its highest point each afternoon/evening during peak
heating in the vicinity of this frontal boundary. Most locations
will see a general 0.2-0.5" of rain through Friday with a 10%
chance for isolated totals greater than 1.5" east of I-35.
Widespread severe weather is not expected, but a few more robust
storms could produce isolated severe wind gusts. Subtle mid-
level height rises may allow for mostly dry weather on Saturday
across the region. However, persistent troughing over the Plains
will keep unsettled weather in the forecast later in the weekend
with another round of more widespread rain chances looking more
probable in the Sunday- Monday timeframe.

Along with the increased rain chances, the late week cold front
will bring slightly cooler temperatures with afternoon highs in
the upper 80s to lower 90s expected Thursday and Friday.

Langfeld

&&

.AVIATION... /NEW/
/12Z TAFs/

VFR will prevail with southerly winds around 15 kt through the
period. Some intermittent gusts to 25 kt will be possible through
the afternoon into the late evening. No significant aviation
concerns are expected through Tuesday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   101  80 101  81 100 /   0   0   0   0  10
Waco                99  76 100  77 100 /   0   0   0   0   5
Paris               97  76  98  77  97 /   0   0   0   0  10
Denton             100  77 101  79 100 /   0   0   0   0  10
McKinney           100  77 101  80 100 /   0   0   0   0  10
Dallas             101  79 102  81 101 /   0   0   0   0  10
Terrell             98  75  98  77  98 /   0   0   0   0   5
Corsicana           98  75  98  78  99 /   0   0   0   0   5
Temple              98  74  98  75  98 /   0   0   0   0   5
Mineral Wells      102  75 101  77 100 /   0   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT this evening for
TXZ091>095-100>107-116>123-131>135-145-146.

&&
Hazardous weather outlook, Jul 15, 2:43 AM CST, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
343 AM CDT Mon Jul 15 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
343 AM CDT Mon Jul 15 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Impactful heat expected this afternoon with heat index values
between 105-107 degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Dangerous heat expected each afternoon through midweek with heat
index values between 105 and 108 across portions of North and Central
Texas.

Storm chances will return late Wednesday and Thursday with the
passage of a cold front. Severe weather is not expected. Storms will
be possible once again on Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 heat. Local standard time, as filed.

Heat, Montague

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Cooke

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Grayson

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Fannin

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Lamar

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Young

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Young forecast zone
Reported by
Official NWS Observations
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Jack

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Wise

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Denton

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Denton forecast zone
Injuries
2 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th. Denton County Public Health reported 2 instances of heat related illnesses on these days.

Heat, Collin

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Delta

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Hunt

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Hopkins

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Palo Pinto

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Palo Pinto forecast zone
Reported by
Official NWS Observations
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Parker

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Parker forecast zone
Reported by
Official NWS Observations
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Tarrant

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Dallas

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Kaufman

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Rockwall

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Rains

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Van Zandt

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Somervell

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Somervell forecast zone
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Hood

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Johnson

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Ellis

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Henderson

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Hill

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

Heat, Navarro

When
July 15, 11:00 AM CST to July 16, 7:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203407, 1203408, 1203409, 1203410, 1203411, 1203412, 1203413, 1203414, 1203415, 1203416, 1203417, 1203418, 1203419, 1203420, 1203421, 1203422, 1203423, 1203424, 1203425, 1203426, 1203427, 1203428, 1203429, 1203430, 1203431, 1203432, 1203433, 1203434.